Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Migraine Headache

06/22/2010

Question:

Can novocain cause a migrane headache? My adult son had a small cavity in an upper front tooth and was given novocaine. Shortly after leaving the dentist office he developed a migraine headache above his eyebrow and to his temple on the same side as the injection. It wasn`t as painful after the first day but he still has it and it`s been almost three days. He also takes Ritalin for ADHD. Could the headache be from the novocaine or a drug interaction?

Answer:

Procaine (also known as Novocain) should not be causing these headaches. It works as a local anesthetic, and has a very limited duration of action. There are also no drug interactions between methylphenidate (Ritalin) and procaine.   

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Michael  Ganio, PharmD Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University